Dobutamine Stress-induced Cardiomyopathy in an Orthotopic Heart Transplant Patient

Vanessa G. Gastwirth, Hyun Suk Yang, D. Eric Steidley, Robert L. Scott, Krishnaswamy Chandrasekaran

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

Cases of transient left ventricular apical ballooning during dobutamine stress echocardiography have been described in the literature. Dobutamine may contribute to this phenomenon via excess catecholamine release, similar to the proposed mechanism of apical ballooning syndrome during states of extreme emotional stress. We report the first case of reversible severe left ventricular systolic dysfunction with an apical ballooning pattern during dobutamine stress echocardiography in a patient who had undergone orthotopic heart transplantation.

Original languageEnglish (US)
Pages (from-to)968-970
Number of pages3
JournalJournal of Heart and Lung Transplantation
Volume28
Issue number9
DOIs
StatePublished - Sep 1 2009

ASJC Scopus subject areas

  • Surgery
  • Pulmonary and Respiratory Medicine
  • Cardiology and Cardiovascular Medicine
  • Transplantation

Fingerprint Dive into the research topics of 'Dobutamine Stress-induced Cardiomyopathy in an Orthotopic Heart Transplant Patient'. Together they form a unique fingerprint.

  • Cite this